Alert archive / New Mexico / High Wind Warnings in 2015
High Wind Warning 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at May 15, 2015, 12:46 PM MDT for Eddy County, New Mexico. It took effect at May 16, 2015, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2015, 12:46 PM MDT (18:46 UTC)
- In effect from
- May 16, 2015, 9:00 AM MDT
- Expired
- May 16, 2015, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
617 WWUS74 KMAF 151846 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 146 PM CDT FRI MAY 15 2015 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS SATURDAY MORNING THROUGH MID SATURDAY EVENING... ...WIND ADVISORY IN EFFECT FOR SOUTHEAST NEW MEXICO LATE SATURDAY MORNING UNTIL SATURDAY EVENING... .A POTENT UPPER LEVEL STORM SYSTEM WILL TRACK ACROSS THE ROCKIES SATURDAY. STRONG MID LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL MIX DOWN ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS AND RESULT IN WINDY TO VERY WINDY CONDITIONS. NMZ027-TXZ258-161015- /O.UPG.KMAF.HW.A.0014.150516T1500Z-150517T0300Z/ /O.NEW.KMAF.HW.W.0017.150516T1500Z-150517T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1246 PM MDT FRI MAY 15 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT SATURDAY... * EVENT...HIGH WINDS. * TIMING...MID SATURDAY MORNING THROUGH MID SATURDAY EVENING. * WINDS...SOUTHWEST 35 TO 55 MPH WITH GUSTS TO 70 MPH. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. AIRCRAFT SHOULD ALSO USE CAUTION DUE TO TURBULENCE AROUND THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-161015- /O.NEW.KMAF.WI.Y.0008.150516T1600Z-150517T0100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL 1246 PM MDT FRI MAY 15 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MDT SATURDAY... * EVENT...WINDY CONDITIONS. * TIMING...LATE SATURDAY MORNING UNTIL EARLY SATURDAY EVENING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ROADS. SOME BLOWING DUST WILL ALSO HAMPER VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
630 WWUS74 KMAF 160819 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 319 AM CDT SAT MAY 16 2015 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY THROUGH MID EVENING... ...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS...MUCH OF THE PERMIAN BASIN...UPPER TRANS PECOS... VAN HORN HIGHWAY 54 CORRIDOR...MARFA PLATEAU AND DAVIS MOUNTAINS... .A POTENT UPPER LEVEL STORM SYSTEM WILL TRACK ACROSS THE ROCKIES TODAY. STRONG MID LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL MIX DOWN ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS AND RESULT IN WINDY TO VERY WINDY CONDITIONS. NMZ027-TXZ258-162000- /O.CON.KMAF.HW.W.0017.150516T1500Z-150517T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 219 AM MDT SAT MAY 16 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... * EVENT...HIGH WINDS. * TIMING...MID SATURDAY MORNING THROUGH MID SATURDAY EVENING. * WINDS...SOUTHWEST 35 TO 55 MPH WITH GUSTS TO 70 MPH. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. AIRCRAFT SHOULD ALSO USE CAUTION DUE TO TURBULENCE AROUND THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ045>048-050>053-057>063-067-074-080-162000- /O.EXB.KMAF.WI.Y.0008.150516T1800Z-150517T0000Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER... ANDREWS...STANTON...BIG SPRING...COLORADO CITY...VAN HORN... PECOS...MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...ALPINE...FORT DAVIS...MARFA 319 AM CDT SAT MAY 16 2015 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * EVENT...WINDY CONDITIONS. * TIMING...THIS AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ROADS. SOME BLOWING DUST WILL ALSO HAMPER VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ028-029-033-034-162000- /O.EXT.KMAF.WI.Y.0008.150516T1800Z-150517T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL 219 AM MDT SAT MAY 16 2015 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING... * EVENT...WINDY CONDITIONS. * TIMING...THIS AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ROADS. SOME BLOWING DUST WILL ALSO HAMPER VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
608 WWUS74 KMAF 161959 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 259 PM CDT SAT MAY 16 2015 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS TODAY THROUGH MID EVENING... ...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS...MUCH OF THE PERMIAN BASIN...UPPER TRANS PECOS... VAN HORN HIGHWAY 54 CORRIDOR...MARFA PLATEAU AND DAVIS MOUNTAINS... .A STRONG UPPER LEVEL SYSTEM PUSHING THROUGH CENTRAL NEW MEXICO THIS AFTERNOON WILL CONTINUE TO BRING STRONG WINDS TO MUCH OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS...PARTICULARLY IN THE MOUNTAIN AREAS. NMZ027-TXZ258-170300- /O.CON.KMAF.HW.W.0017.000000T0000Z-150517T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 159 PM MDT SAT MAY 16 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * EVENT...HIGH WINDS. * TIMING...MID SATURDAY MORNING THROUGH MID SATURDAY EVENING. * WINDS...SOUTHWEST 35 TO 55 MPH WITH GUSTS TO 70 MPH. * IMPACTS...WINDS WILL BE PARTICULARLY HAZARDOUS AT HIGHER ELEVATIONS WHERE THE STRONGEST WINDS ARE LIKELY TO OCCUR. BE ESPECIALLY CAREFUL DRIVING IN THESE MOUNTAINOUS AREAS. ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. AIRCRAFT SHOULD ALSO USE CAUTION DUE TO TURBULENCE AROUND THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067-074-080-170000- /O.CON.KMAF.WI.Y.0008.000000T0000Z-150517T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...ALPINE...FORT DAVIS...MARFA 259 PM CDT SAT MAY 16 2015 /159 PM MDT SAT MAY 16 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * EVENT...WINDY CONDITIONS. * TIMING...THIS AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 40 MPH. * IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ROADS. SOME BLOWING DUST WILL ALSO HAMPER VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 05
779 WWUS74 KMAF 170007 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 707 PM CDT SAT MAY 16 2015 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS THROUGH MID EVENING... ...WIND ADVISORY EXPIRED ... .A STRONG UPPER LEVEL SYSTEM PUSHING THROUGH CENTRAL NEW MEXICO WILL CONTINUE TO BRING STRONG WINDS TO THE GUADALUPE MOUNTAINS. NMZ028-029-033-034-TXZ045>048-050>053-057>063-067-074-080-170115- /O.EXP.KMAF.WI.Y.0008.000000T0000Z-150517T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...ALPINE...FORT DAVIS...MARFA 707 PM CDT SAT MAY 16 2015 /607 PM MDT SAT MAY 16 2015/ ...WIND ADVISORY HAS EXPIRED... THERE ARE STILL SOME GUSTY WINDS ACROSS THE AREA BUT ARE EXPECTED TO DIMINISH FURTHER THROUGH 8 PM CDT/7 PM MDT. $$ NMZ027-TXZ258-170300- /O.CON.KMAF.HW.W.0017.000000T0000Z-150517T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 607 PM MDT SAT MAY 16 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * EVENT...HIGH WINDS. * TIMING...THROUGH MID SATURDAY EVENING. * WINDS...SOUTHWEST 35 TO 55 MPH WITH GUSTS TO 70 MPH. * IMPACTS...ABRUPT CHANGES IN WIND FORCES OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE WIND...RESULTING IN LOSS OF CONTROL OF VEHICLES. AIRCRAFT SHOULD ALSO USE CAUTION DUE TO TURBULENCE AROUND THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 15, 12:41 PM MDT, 5 minutes earlier.
Area forecast discussion, May 15, 12:41 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
141 PM CDT Fri May 15 2015
.DISCUSSION...
Another shortwave trough will eject northeastward over the region
tonight with thunderstorms again expected to form over the forecast
area. The dryline will continue to move eastward this afternoon,
but will not be sharp enough to provide much of a low level focus.
Therefore, only isolated thunderstorms are expected over the
eastern Permian Basin, higher terrain of southwest Texas or
southeast New Mexico this afternoon, also partially due to very
little mid level support. Despite only isolated thunderstorms
expected this afternoon, some could be severe due to steep mid
level lapse rates of 7-8 C/km over the western half of the area
and 40kt of shear. These storms will be apt to produce strong
winds due to a somewhat dry subcloud layer. Along and east of the
dryline, SBCAPE near 1000 J/kg and favorable shear could result in
a severe storm or two, with the main threats being hail and brief
heavy rainfall.
Tonight, the dryline will retreat westward in response to height
falls ahead of a large upper low translating eastward over the
southwestern ConUS. A Pacific cold front will spread eastward at
the base of the ua trough and will collide with the retreating
dryline tonight. Low level convergence looks to increase
sufficiently to tap into the unstable airmass behind the
retreating dryline with scattered thunderstorms expected to
develop. Since lapse rates will remain 7-7.5 C/km and shear will
increase to 40-50kt, expect severe storms to develop with strong
winds, large hail and locally heavy rainfall. A line of storms
could form over northern portions of the area as lift increases
more late tonight and a h85 jet strengthening to 40-50kt provides
inflow. Heavy rainfall will be possible, however the movement of
the line of storms may be too rapid for widespread heavy rainfall.
Will make a mention in the Hazardous Weather Outlook for the
potential of severe storms and localized flash flooding, especially
over the northern CWA.
The base of the upper low will swing by over New Mexico Saturday
and push the dryline to the eastern fringe of the forecast area,
with a slight chance of storms there during the afternoon. Strong
mid level winds at the base of the upper low will rake the Guadalupe
Mountains and southeast New Mexico Plains. Therefore, will
replace the High Wind Watch in the Guadalupes with a High Wind
Warning, and issue a Wind Advisory for the southeast New Mexico
Plains. Locations from Culberson county, to the Upper Trans Pecos
and northwest Permian Basin may needed to be added to the Advisory,
although winds look a little too anemic in the current data. The
upper low will move away from the region Sunday, but rain chances
will return early next week as another large cutoff low drops
southeastward along the west coast and heads east. Therefore,
will retain the rather hefty PoPs that are currently in the
forecast for Monday through Tuesday night. With few exceptions,
temperatures throughout the 7 day forecast will be near to above
normal.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 63 81 52 84 / 60 10 10 0
BIG SPRING TX 68 86 57 85 / 60 20 10 10
CARLSBAD NM 57 80 48 83 / 30 10 10 0
DRYDEN TX 67 91 64 90 / 20 10 30 10
FORT STOCKTON TX 64 88 56 87 / 30 10 10 10
GUADALUPE PASS TX 54 69 48 76 / 30 10 0 0
HOBBS NM 60 79 48 79 / 60 10 10 0
MARFA TX 53 81 45 81 / 30 10 0 0
MIDLAND INTL AIRPORT TX 66 85 55 85 / 60 10 10 10
ODESSA TX 67 84 56 86 / 50 10 10 10
WINK TX 63 88 55 87 / 50 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING from 9 AM to 9 PM MDT Saturday FOR THE
FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
WIND ADVISORY from 10 AM to 7 PM MDT Saturday FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...Northern
Lea County...Southern Lea County.
TX...HIGH WIND WARNING from 9 AM to 9 PM MDT Saturday FOR THE
FOLLOWING ZONES... Guadalupe Mountains.
&&
84/67
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, May 15, 4:06 AM MDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 506 AM CDT FRI MAY 15 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 506 AM CDT FRI MAY 15 2015 /406 AM MDT FRI MAY 15 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT ACROSS MUCH OF THE AREA. A FEW COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE EASTERN PERMIAN BASIN AGAIN SATURDAY AFTERNOON AND EVENING. STRONG WINDS ARE POSSIBLE IN THE GUADALUPE MOUNTAINS LATE SATURDAY MORNING INTO SATURDAY EVENING. A HIGH WIND WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 6:42 PM MDT | Special Weather Statement | MAF | Lea | 48 min |
| May 15, 2:54 AM MDT | High Wind Watch | MAF | Eddy | 10 hr |
| May 15, 12:46 PM MDT | Wind Advisory | MAF | Eddy, Lea | 29 hr |
| May 14, 6:20 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 40 min |
| May 14, 6:27 PM MDT | Special Weather Statement | MAF | Loving | 48 min |
| May 14, 7:01 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 59 min |
| May 14, 7:39 PM MDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| May 14, 8:01 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Martin, Midland, Upton | 44 min |
| May 14, 8:08 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Ector | 37 min |
| May 14, 8:11 PM MDT | Areal Flood Advisory | MAF | Martin, Midland | 3 hr |
| May 14, 8:11 PM MDT | Special Weather Statement | MAF | Pecos | 49 min |
| May 14, 8:40 PM MDT | Special Weather Statement | MAF | Crane | 50 min |
| May 14, 9:44 PM MDT | Special Weather Statement | MAF | Upton | 46 min |
| May 14, 10:14 PM MDT | Special Weather Statement | MAF | Pecos | 46 min |
| May 14, 10:58 PM MDT | Special Weather Statement | MAF | 32 min | |
| May 14, 11:37 PM MDT | Special Weather Statement | MAF | Reagan | 38 min |
| May 14, 11:39 PM MDT | Areal Flood Advisory | MAF | Reagan | 3 hr |
Nearby
High Wind Warnings in New Mexico, 2015High Wind Warnings in Texas, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.